MAUDE Adverse Event Report: ENCORE MEDICAL L.P. BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE SIZE56

ENCORE MEDICAL L.P. BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE SIZE56
Model Number 412-01-056
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - conversion from bipolar to total hip.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported, as conversion from bipolar to total hip.The previous surgery and the surgery detailed in this event occurred (b)(6) years and (b)(6) months apart.The healthcare professional indicated, there was no delay in surgery.And another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at the hospital.And not made available to (b)(6) surgical for examination.A review of the device history records (dhr) show, that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified, to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed, no present trends or on-going issues that are needing a review.The root cause of this complaint was reported, as conversion from bipolar to total hip.There were no findings, during this evaluation that indicate, the reported devices were defective.No information was submitted, with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of (b)(6) surgical, such as poor bone density, patient bone deterioration, in adequate soft tissue support, patient activities or trauma.There are no indications, of a product or process issue affecting implant safety or effectiveness.Additional reporting, on this event will be provided as a supplemental report to this document, if it becomes available.

Brand Name
BIPOLAR HIP
Common Device Name
SHELL, BIPOLAR, MODULAR, ENCORE SIZE56
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key10875539
Report Number1644408-2020-01095
Device Sequence Number17225693
Product Code KWY
UDI-Device Identifier00888912077279
UDI-Public(01)00888912077279
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model Number412-01-056
Device Catalogue Number412-01-056
Device Lot Number977B1012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
497-28-035 LOT 631C1062; 497-28-035 LOT 631C1062
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR